Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds Question.
Mar 4, 2011

Hi, I am currently on 3 Hiv meds, 1 Truvada, 1 Norvir and 2 Prezista once a day for the last 5 months. My side effects have been extremely difficult to handle and so has my DR telling me that these meds don't cause the side effects of intense dizziness that has destroyed my quality of life everyday. I am in the process of changing my DR but in the mean time would like some advice on what HIV drug causes the least side effects hopefully some that do not cause dizziness and vertigo. Other effects I am suffering with are constant tiredness, nausea, vomiting and diareha. Please help, I am miserable and need some advice also let me know If you have heard of anyone else having the intense dizziness as I know that Norvir and Truvada have dizziness listed in their side effects on drugs.com. Thanks for any way you can help, Larry Melwood

Response from Dr. Henry

I have had generally good results with your regimen. Perhaps 5-10% of patients have had annoying side effects (most often diarrhea and stomach complaints, rarely nausea or dizziness). If you have no prior history of resistance then you have numerous options to consider to switch to. The Truvada could be switched to Epzicom (if HLA B5701 negative). The Prezista could be switched to atazanavir, saquinavir, fosamprenavir, lopinavir but more often the problem for patients is the ritonavir. The boosted protease inhibitor portion of your regimen could be switched to a NNRTI (efavirenz, etravirine, or nevirapine), an integrase inhibtitor (raltegravir), or a CCR5 attachment inhibitor (Maraviroc) depending on past treatment history/resistance situation. There can be other non-HIV or treatment causes for your complaints as well as a good clinical assessment is also recommended. KH



Previous
which Diseases cause by Hiv?
Next
Osteoporosis and Lower GFR

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement